Cure8 research brief
Why This Matters
Noninfectious skin lesions can occur during ustekinumab treatment for Crohn's disease and may require dermatology care; patients with prior anti-TNF–induced skin reactions appear at higher risk for psoriasiform eruptions.
Who Should Pay Attention
Adults with Crohn's disease on ustekinumab, clinicians managing biologic therapy, and patients with a history of anti-TNF–related skin reactions
Study Snapshot
What To Know
This paper examined 32 adult CD patients from seven centers who developed significant, noninfectious skin lesions while on ustekinumab and required dermatology assessment. The most frequent lesion types were psoriasiform (40%), eczematous (31%), and acneiform (25%), most often affecting the face and trunk.
Topical treatments led to improvement for many patients; ustekinumab was stopped in 25% of cases. Prior anti-TNF–related skin reactions were associated with increased odds of psoriasiform eruptions on ustekinumab.
Keep In Mind
Retrospective multicenter design; cases were those requiring dermatology assessment so milder events may be undercounted. Associations reported do not establish causation.
Source Details
Review the original publication for the complete reporting, methods, and context.
This Cure8 brief is based on source text from the linked article. Cure8 is informational only and is not a substitute for professional medical advice, diagnosis, or treatment.